You are most definitely doing the right thing for yourself if you are treating your current high blood pressure with medication. You’re doing an even better job if you’re following your doctor’s orders to control other factors, so you may be able to stop taking the medicine and manage it with a healthy lifestyle. For now, however, you may notice some side effects like dry mouth that affect your oral health. Let’s explore them, so you’re not left wondering what’s happening to your mouth.
Haven’t heard of this one? That’s because it’s more commonly known as dry mouth. Fortunately, you are not stuck dealing with this side effect of high blood pressure medication if you are unable to switch to something that does not lead to lowered saliva flow. First, a good rule of thumb is always to ensure you’re drinking enough water every day. Did you know many people don’t consume enough? Around eight 8-oz. glasses will keep you hydrated, so your mouth’s moisture isn’t quite so depleted. You should also schedule a checkup with our practice for additional guidance.
Again, you probably haven’t heard this term. However, if you’re on blood pressure medication, you may have experienced it. This is a term for the altered sense of taste you can find yourself dealing with. Food might just taste different, yucky, metallic, and the list goes on. First, you may wish to speak with your doctor about other prescription options. Or, the change may be the result of your dry mouth, which can alter the way foods taste. Get your moisture levels back up (with a visit to our practice and some tailored advice) and the problem may resolve.
Get The Facts On Medication Side Effects
Find out what’s ailing your mouth and what you can do about it by talking your side effects over with our team. Schedule care with your Southlake, TX dentist today by calling Gregory Wright, DDS at (817) 481-7999. We gladly serve patients from Southlake, Grapevine, Keller, Trophy Club, Colleyville, and surrounding areas.